Alert archive / Kansas / Areal Flood Advisories in 2014
Areal Flood Advisory 21, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood advisory at Jun 12, 2014, 11:53 AM CDT for Leavenworth County, Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2014, 11:53 AM CDT (16:53 UTC)
- Expired
- Jun 12, 2014, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 12, 6:22 AM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 12, 6:22 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 622 AM CDT Thu Jun 12 2014 .DISCUSSION... Issued at 344 AM CDT THU JUN 12 2014 Thunderstorm activity off the front range of the Rockies from yesterday has held together and crossed much of Kansas as of this writing; with storms pushing into the far northwest corner of Missouri before 3 AM. However, as had been previously forecast, the low level jet feeding the broader convective band of precipitation is pointing its nose across southern Kansas, which is taking the more active portion of the line of storms to our south this morning into Oklahoma. Continuing activity pushing into northwest Missouri looks to be supported by the upper level --850mb to 700mb-- trough and associated cold front moving east through Kansas this morning, keeping enough juice focused in eastern Kansas to help maintain the storms farther north despite the active southern portion of the line intersecting the low level jet. Available CAPE early this morning is not great, but may be sufficient to keep some of the stronger storms percolating across northern Missouri through sunrise and into the mid-morning hours. Have sped up the progress of the storms across our forecast area today based on latest hi-res model runs and radar trends. Currently, models advertise the cold front --currently nosing into the far northwest corner of Missouri-- to sweep southeast through the forecast area by mid-afternoon. Chance POPs that have been kept for the afternoon are there to reflect any cast off storms from continuing activity across southern Missouri, though this potential is starting to look questionable. Friday and Saturday a shortwave ridge will transit the Plains States. This will make Friday really quite pleasant --dry with highs in the 70s-- and Saturday --dry during the day with highs in the 80s-- really nice for early summer. However, the warm temperatures Saturday will come as the result of warm front lifting north through the region ahead of the next significant trough to move through the Rockies over the weekend. This will likely provide focus for storms Saturday night across eastern Nebraska and Iowa with activity settling south into far eastern Kansas and northern Missouri Saturday night. The resulting cold pool form the convection, and the advancing cold front from the shortwave trough, will likely keep convection going across the larger region through much of the day Sunday. In fact, the front is expected to wallow around our section of the country for a few days into the work week. The presents of the nebulous boundary, and the broad troughing to our north, will likely keep an active weather pattern in place across our section country through at least the middle of next work week. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Issued at 621 AM CDT THU JUN 12 2014 Terminals will start the morning with some dissipating storms affecting them. Conditions at the terminals range from MVFR to VFR with the rain this morning, but the rain wont last long. VFR conditions will quickly onset as dry air sweeps in behind a cold front moving through with the storms, improving conditions by 14Z this morning. Otherwise, expect VFR conditions with a north wind through the day. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Cutter AVIATION...Cutter
Hazardous weather outlook, Jun 11, 6:58 PM CDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 658 PM CDT WED JUN 11 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-130000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 658 PM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE AFTER 1 AM. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY...AND AGAIN SATURDAY NIGHT THROUGH SUNDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:47 AM CDT | Special Weather Statement | EAX | Cass | 43 min |
| Jun 12, 6:46 AM CDT | Areal Flood Advisory | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 5 hr |
| Jun 12, 8:44 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 69 hr |
| Jun 12, 3:32 AM CDT | Special Weather Statement | EAX | Linn, Miami | 43 min |
| Jun 12, 8:19 AM CDT | Areal Flood Advisory | EAX | Leavenworth | 4 hr |
Nearby
Areal Flood Advisories in Kansas, 2014Every areal flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.